Jump To Top

goodgameempireplay

lipitor norvasc combination

Pharmacist explains how paracetamol and ibuprofen work

Ibuprofen is an over-the-counter painkiller that can be taken for a host of complaints, including back pain, period pain, toothache. It also treats inflammation such as strains and sprains, and pain from arthritis. Taking ibuprofen is safe for most people but taking too much can cause serious side effects.

As the NHS explains, taking too much ibuprofen by mouth can be dangerous.

It can cause serious side effects such as black poo and blood in your vomit, warns the health body.

As it explains, black poo or blood in vomit is a sign of bleeding in your stomach.

Other serious side effects include:

  • Feeling and being sick (nausea and vomiting)
  • Stomach pain
  • Feeling tired or sleepy
  • Ringing in your ears (tinnitus)
  • Difficulty breathing or changes in your heart rate (slower or faster).

We will use your email address only for sending you newsletters. Please see our Privacy Notice for details of your data protection rights.

“Call your doctor straight away if you’ve taken more than the maximum dose of ibuprofen, generic lipitor online pharmacy ” advises the NHS.

How much should you take?

According to Bupa, you can safely take 200mg to 400mg of ibuprofen three to four times a day.

“Take no more than 1,200mg in 24 hours,” warns the health body.

It adds: “You can take non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen or aspirin with or after food or milk.”

DON’T MISS
South Africa variant symptoms: The 15 possible warning signs [INSIGHT]
Coronavirus new strain symptoms: The five main symptoms [TIPS]
Can you drink apple cider vinegar straight? [ADVICE]

Can you take ibuprofen and paracetamol at the same time?

Like ibuprofen, paracetamol is a common household medicine that is taken to treat pain, such as headaches, toothache, period pains, colds and sore throats.

According to Lloyds Pharmacy, taking paracetamol and ibuprofen together is safe to do if you are over the age of 16.

“However children should not be given these medicines together unless you have been told to do so by a healthcare practitioner,” warns the health body.

It adds: “You’ll also need to read the packaging and included patient leaflets carefully to make sure that you are having the right dosages.”

How do ibuprofen and other painkillers work?

Different painkillers work in different ways.

According to Bupa, non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen and aspirin work by changing the way your body responds to pain and swelling.

“Mild opiate painkillers such as codeine work by blocking pain messages in your brain and spinal cord,” explains the health body.

“Doctors aren’t sure exactly how paracetamol works, but it’s thought that it may block pain signals to your brain.”

Can you take ibuprofen if you’re showing coronavirus symptoms?

There have been some news reports of anti-inflammatory painkillers, such as ibuprofen, making coronavirus worse.

The Commission on Human Medicines has now confirmed there is no clear evidence that using ibuprofen to treat symptoms such as a high temperature makes coronavirus worse.

You can therefore take paracetamol or ibuprofen to treat symptoms of coronavirus.

“Try paracetamol first if you can, as it has fewer side effects than ibuprofen and is the safer choice for most people,” advises the NHS.

Source: Read Full Article